MAUDE Adverse Event Report: BOUND TREE MEDICAL, LLC CURAPLEX 51161 NASOPHARYNGEAL AIRWAY LATEX-FREE; AIRWAY, NASOPHARYNGEAL

BOUND TREE MEDICAL, LLC CURAPLEX 51161 NASOPHARYNGEAL AIRWAY LATEX-FREE; AIRWAY, NASOPHARYNGEAL
Model Number 51154-51161
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
I manage quality assurance for the fire department based paramedic units in (b)(6).We had a nasopharyngeal airway backwards into the oropharyngeal space.The ems crew placed two nasopharyngeal airways on a cardiac arrest patient (routine), and when they later placed a king airway, they were unable to get a definitive etc02 reading.They then pulled the king and discovered the npa had displaced backward and was blocking the king from sealing properly.Thus is not the first time this has happened.The hospital contacted the fire department previously to report a similar incident on (b)(6) 2018.(note--the case was 8 months prior and we were unaware until the other case was reviewed).The icu staff was unable to clear the patients gurgling respirations through suctioning, and discovered a similarly displaced npa 10 days after admission.Upon investigation, it was noted that the clear curaplex npas that we were getting through bound tree have a much smaller flange than previous suppliers.We are pulling the curaplex npas from service to the extent that we have other options available.It is our opinion that the displaced npa could conceivably entirely obstruct the patient's airway.Fda safety report id # (b)(4).

Brand Name
CURAPLEX 51161 NASOPHARYNGEAL AIRWAY LATEX-FREE
Common Device Name
AIRWAY, NASOPHARYNGEAL
Manufacturer (Section D)
BOUND TREE MEDICAL, LLC
MDR Report Key8759793
Report NumberMW5087837
Device Sequence Number19204864
Product Code BTQ
UDI-Device Identifier00817617025780
UDI-Public(01)00817617025780(10)1502181(17
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number51154-51161
Device Catalogue Number51158
Device Lot Number1501518
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight104